Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 150, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 12, 2016, 6:53 AM CDT for Atchison County, Holt County, Missouri. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2016, 6:53 AM CDT (11:53 UTC)
- Expired
- Aug 13, 2016, 7:17 AM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7). The gauge peaked at 19.31 ft at Aug 12, 2016, 8:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
488
WGUS43 KEAX 121153
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 AM CDT FRI AUG 12 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-131153-
/O.NEW.KEAX.FL.W.0150.160812T1156Z-160813T1217Z/
/FFXM7.1.ER.160812T1156Z.160812T1200Z.160812T1217Z.NO/
653 AM CDT FRI AUG 12 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* until Saturday morning.
* At 6:15 AM Friday the stage was 15.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 17.1 feet by this morning. The river will fall below
flood stage by this morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 15.9 Fri 06 AM 17.1 this morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$4 follow-up statements
733
WGUS43 KEAX 121244
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
744 AM CDT FRI AUG 12 2016
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-131244-
/O.EXT.KEAX.FL.W.0150.000000T0000Z-160813T2153Z/
/FFXM7.2.ER.160812T1147Z.160812T1700Z.160812T2153Z.NO/
744 AM CDT FRI AUG 12 2016
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Tarkio River at Fairfax.
* At 7:15 AM Friday the stage was 17.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 19.6 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 17.7 Fri 07 AM 19.6 this afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$886
WGUS83 KEAX 121823
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 PM CDT FRI AUG 12 2016
...The Flood Warning continues for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-131823-
/O.EXT.KEAX.FL.W.0150.000000T0000Z-160814T0017Z/
/FFXM7.2.ER.160812T1147Z.160812T1530Z.160813T0017Z.NO/
123 PM CDT FRI AUG 12 2016
The Flood Warning continues for
The Tarkio River at Fairfax.
* until Saturday evening.
* At 12:15 PM Friday the stage was 18.6 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 18.6 Fri 12 PM 17.1 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$770
WGUS83 KEAX 130107
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT FRI AUG 12 2016
...The Flood Warning continues for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-140107-
/O.EXT.KEAX.FL.W.0150.000000T0000Z-160814T0318Z/
/FFXM7.2.ER.160812T1147Z.160813T0000Z.160813T0318Z.NO/
807 PM CDT FRI AUG 12 2016
The Flood Warning continues for
The Tarkio River at Fairfax.
* until Saturday evening.
* At 7:15 PM Friday the stage was 19.2 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 19.2 Fri 07 PM 15.1 early Saturday morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$457
WGUS83 KEAX 130750
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 AM CDT SAT AUG 13 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-130820-
/O.CAN.KEAX.FL.W.0150.000000T0000Z-160814T0318Z/
/FFXM7.2.ER.160812T1147Z.160813T0045Z.160813T0657Z.NO/
250 AM CDT SAT AUG 13 2016
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 2:15 AM Saturday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 1:57 AM Saturday.
* Forecast...The river will continue to fall to 8.8 feet by Sunday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 16.7 Sat 02 AM 13.4 this morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 12, 6:46 AM CDT, 7 minutes earlier.
Area forecast discussion, Aug 12, 6:46 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 646 AM CDT FRI AUG 12 2016 .Discussion... Issued at 332 AM CDT FRI AUG 12 2016 On the large-scale this morning...water vapor imagery showing a positively tilted trough moving through the Northern Plains...with cyclonic flow extending south across the Heartland. Within this flow...several weak shortwaves are evident this morning...with a slow moving cold front now extending from Central Kansas northeast into the central Great Lakes. This boundary along with the aforementioned weak impulses have been the focus for early morning convection across the Lwr Missouri Vly. The main concern with this activity so far have been the likelihood of heavy rainfall thanks to PWAT values exceeding 2" across the area. So far the winner has been Atchison County, MO where latest radar estimates indicate over 4 inches has fallen across portions of the county...but recent calls to to law enforcement reveal no ongoing issues. As we head into today...expect a gradual lull in activity after sunrise before convection redevelops later this morning and afternoon as the cold front ever so slowly works through the area. Additional forcing will be provided by a series of weak shortwave disturbances and favorable positioning under the right entrance of an anticyclonically curved jet...however weak winds will curtail any severe weather threat. As with this morning however, localized heavy rainfall cannot be ruled out thanks to the anomalously high PWAT values (2-3 standard deviations above normal). Latest high-res model runs advertise this scenario quite well...and have maintained high- end chance pops across the southern 2/3rds of the fcst area this afternoon. With plenty of cloud cover...cooler 850 temps...and rain cooled air...expect a more comfortable afternoon with highs climbing into the middle to upper 80s. Precip chances to largely come to an end later this evening as frontal band sinks south of the forecast area and high pressure begins building in from the north. This will mark the beginning of a pleasant weather pattern for the upcoming weekend with northeast low-level flow allowing for lower humidity and cooler temps. In fact...850 temps by Sunday should only support highs in the lower 80s across most locations. Beyond the weekend...attention will then shift down to our south as meandering inland tropical disturbance (now affecting the central Gulf Coast) begins to move northward. Right now...the GFS brings some of its moisture into our southern zones late on Monday while the ECMWF keeps it further to our south and east. This will certainly be worth watching as it could lead to periods of heavy rainfall if it in fact makes it this far north. Regardless...abundant cloud cover early next week should result in below normal temps as the kiddos head back to school. && .Aviation...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 645 AM CDT FRI AUG 12 2016 Shwrs/storms ongoing across area terminals this morning in advance of a cold front that will slide across the region later today. From this vantage point...activity looks to last through the 15z time frame or so before a temporary reprieve arrives by late morning. After a few hours of reduced areal coverage...expect redeveloping shwrs/storms this afternoon as the front continues to slide through the area. With respect to restrictions...expect periodic MVFR conditions this morning with IFR possible for short periods of time. As storms develop later on...fcst models advertise developing stratus this afternoon centered around 5 kft before clearing arrives during the evening and overnight hours. This will likely set the stage for developing fog at STJ early Friday morning. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...32 Aviation...32
Hazardous weather outlook, Aug 12, 4:59 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 459 AM CDT FRI AUG 12 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 459 AM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY HOWEVER SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:11 PM CDT | Special Weather Statement | EAX | Atchison | 64 min |
| Aug 11, 10:12 PM CDT | Special Weather Statement | EAX | Harrison, Mercer, Nodaway, Worth | 48 min |
| Aug 11, 11:43 PM CDT | Areal Flood Advisory | EAX | Atchison, Gentry, Harrison, Holt, Mercer, Nodaway and 1 more | 6 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.